Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Applications of Grünbaum-type inequalities

Authors: Matthew Stephen and Vlad Yaskin
Journal: Trans. Amer. Math. Soc. 372 (2019), 6755-6769
MSC (2010): Primary 52A20, 52A39, 52A40
Published electronically: August 5, 2019
MathSciNet review: 4024537
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ 1\leq i \leq k < n$ be integers. We prove the following exact inequalities for any convex body $ K\subset \mathbb{R}^n$ with centroid at the origin and any $ k$-dimensional subspace $ E\subset \mathbb{R}^n$:

  $\displaystyle V_i \big ( K\cap E \big ) \geq \left ( \frac {i+1}{n+1} \right )^i \max _{x\in K} V_i \big ( ( K-x) \cap E \big ) ,$    
  $\displaystyle \widetilde {V}_i \big ( K\cap E \big ) \geq \left ( \frac {i+1}{n+1} \right )^i \max _{x\in K} \widetilde {V}_i \big ( ( K-x) \cap E \big ) ;$    

$ V_i$ is the $ i$th intrinsic volume, and $ \widetilde {V}_i$ is the $ i$th dual volume taken within $ E$. Our results are an extension of an inequality of M. Fradelizi, which corresponds to the case $ i=k$. Using the same techniques, we also establish extensions of ``Grünbaum's inequality for sections'' and ``Grünbaum's inequality for projections'' to dual volumes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 52A20, 52A39, 52A40

Retrieve articles in all journals with MSC (2010): 52A20, 52A39, 52A40

Additional Information

Matthew Stephen
Affiliation: School of Mathematical Sciences, Tel Aviv University, Tel Aviv, 69978, Israel

Vlad Yaskin
Affiliation: Department of Mathematical & Statistical Sciences, University of Alberta, Edmonton, Alberta, T6G 2G1, Canada

Keywords: Convex body, centroid, sections, intrinsic volumes, dual volumes
Received by editor(s): September 15, 2018
Received by editor(s) in revised form: April 5, 2019, and April 28, 2019
Published electronically: August 5, 2019
Additional Notes: Both authors were supported in part by NSERC
Additionally, for the first author, this publication is part of a project that has received funding from the European Research Council (ERC) under the European Union’s Horizon 2020 research and innovation programme (grant agreement No. 770127)
Article copyright: © Copyright 2019 American Mathematical Society